Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 1, 2013, 10:12 PM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 2, 2013, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3595 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS54 KSHV 020312
FFWSHV
ARC027-073-099-139-020715-
/O.NEW.KSHV.FF.W.0004.130602T0312Z-130602T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 215 AM CDT
* AT 1000 PM CDT...THE PUBLIC REPORTED SIGNIFICANT STREET FLOODING
IN PORTIONS OF NORTH EL DORADO WHERE UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE MOVING
ACROSS THESE FLOODED AREAS ADDING AN ADDITIONAL INCH OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...VILLAGE...SMITHLAND...ROSSTON...MOUNT HOLLY...
LISBON...CALION...BUCKNER AND BODCAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3303 9235 3305 9323 3324 9346 3360 9346
3360 9310 3339 9311 3339 9273 3337 9268
3338 9258 3333 9251 3333 9247 3328 9244
3330 9235 3328 9233
$$
051 follow-up statement
822
WGUS74 KSHV 020627
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT SUN JUN 2 2013
ARC027-073-099-139-020637-
/O.CAN.KSHV.FF.W.0004.000000T0000Z-130602T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA AR-LAFAYETTE AR-NEVADA AR-UNION AR-
127 AM CDT SUN JUN 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UNION...NEVADA...
LAFAYETTE AND COLUMBIA COUNTIES...
HEAVIER RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING FOR
UNION...NEVADA AND COLUMBIA COUNTIES HAS PUSHED SOUTH AND EAST OF
THE REGION.
LAT...LON 3303 9235 3305 9323 3324 9346 3360 9346
3360 9310 3339 9311 3339 9273 3337 9268
3338 9258 3333 9251 3333 9247 3328 9244
3330 9235 3328 9233
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:38 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 1, 9:38 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 938 PM CDT SAT JUN 1 2013 .DISCUSSION... COLD FRONT CURRENTLY ALONG A JACKSONVILLE TEXAS TO SOUTH SHREVEPORT TO MONROE LOUISIANA LINE. CONVECTION ALONG AND NORTH OF THE FRONT GENERATING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND OCCASIONAL DAMAGING WINDS MAINLY ALONG INTERSTATE 20 FROM SHREVEPORT TO MONROE. THIS CONVECTION BEING ENHANCED BY AN UPPER LEVEL DISTURBANCE ACROSS CENTRAL AND EASTERN OKLAHOMA. EXPECTING CONVECTION TO CONTINUE THROUGH THE LATE EVENING HOURS WITH THE AREA OF HEAVIEST CONVECTION SHIFTING SOUTHWEST TOWARD THE TOLEDO BEND RESERVOIR BY MIDNIGHT. SHOWERS AND THUNDERSTORMS TO BEGIN TO DIMINISH AFTER MIDNIGHT WITH FRONTAL BOUNDARY EXITING THE REGION AROUND DAYBREAK. /05/ && .AVIATION... OUR COLD FRONT STRETCHES FROM KTYR...TO S OF KSHV...ALONG I-20 TO NEAR KMLU. SCT/NUMEROUS SHWRS/TSTMS HOLDING THEIR OWN AFTER SUNSET WITH A SHORT WAVE PUSH IN THE LOW LEVELS OVER I-30 NOW. POST FRONTAL RAINS WILL TAPER OFF TOWARD MOST TERMINALS BY MIDNIGHT WHILE OUR SFC WINDS BECMG NORTH AROUND 10 KTS OVERNIGHT AND THROUGH SUNDAY. AFTER PCPN...MVFR CIGS MAY LINGER UNTIL THE DRIER AIR DEEPENS...AND WET GROUND MAY INDUCE PATCHY AREAS OF BR/FG IN ANY AREAS SHELTERED FROM THE DRYING WINDS. WE SHOULD SEE ANY ISSUES RESUME VFR BY 02/15Z. /24/ && .PREV DISCUSSION... /ISSUED 303 PM CDT SAT JUN 1 2013/ DISCUSSION... THIS AFTERNOON A COLD FRONT WAS JUST ENTERING NORTHWEST MC CURTAIN COUNTY OKLAHOMA...WITH AN UPPER LEVEL TROUGH MOVING ACROSS CENTRAL OKLAHOMA INTO NORTH TEXAS. THE FRONT WILL MOVE SOUTHEAST ACROSS MOST OF THE CWA TONIGHT AND SHOULD BE WELL SOUTH OF THE AREA BY LATE SUNDAY MORNING. STILL EXPECTING WIDESPREAD CONVECTION TO DEVELOP ALONG AND AHEAD OF THE FRONT....WITH SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA HAVING THE BEST CHANCE OF SIGNIFICANT RAINFALL. SEVERE WEATHER STILL POSSIBLE ALL AREAS... WITH THE BEST CHANCE LATE THIS AFTERNOON INTO EARLY EVENING. THE UPPER LEVEL SYSTEM WILL BE EAST OF THE AREA BY SUNDAY AFTERNOON WITH DRIER NORTHWEST FLOW TAKING OVER. SKIES WILL CLEAR FROM THE NORTHWEST...BRINGING A COOL NIGHT. MONDAY MORNING LOWS SHOULD FALL INTO THE 50S ACROSS THE NORTHERN ZONES WITH TEMPERATURES NEAR 60 AS FAR SOUTH AS THE I-20 CORRIDOR. THE COOL DOWN WILL BE SHORT AND TEMPERATURES WILL BEGIN TO MODERATE BY TUESDAY AS UPPER RIDGING BEGINS TO BUILD OVER CENTRAL TEXAS. NEXT CHANCE OF RAIN WILL BE TUESDAY NIGHT INTO WEDNESDAY FOR THE NORTHERN ZONES AS A NORTHERN PLAINS TROUGH ERODES THE RIDGE. THE ENTIRE CWA WILL SEE A CHANCE OF RAIN THURSDAY TROUGH SATURDAY AS SEVERAL SHORT WAVES MOVE ACROSS THE REGION IN MOSTLY ZONAL FLOW. AVIATION... A WEAK COLD FRONT HAS MOVED JUST SOUTH OF RED RIVER VALLEY...AND EASTWARD ACROSS EXTREME SOUTHERN AR. SCATTERED CONVECTION ALONG AND BEHIND THE FRONT...AND ISOLD PREFRONTAL SHOWERS. TSTMS IN VCNTY OF KTXK AND KELD...AND SHRA IN VCNTY OF KMLU THIS AFTN. THIS ACTIVITY WILL REACH KTYR...KGGG AND KSHV BY AROUND 02/00Z. IN THE MEANTIME..SCT CU WITH SOME ALTOCU DECKS...AND S-SW WINDS AROUND 10 KTS. POST FRONTAL WINDS MOSTLY LIGHT AND VARIABLE TONIGHT...BECMG NORTH AROUND 10 KTS ON SUNDAY. AFTER PCPN TAPERS OFF LATER TONIGHT...WET GROUND MAY INDUCE PATCHY AREAS OF FOG. MOSTLY VFR CONDITIONS AFTER 02/15Z./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 84 63 87 64 / 80 10 10 0 0 MLU 69 84 63 85 61 / 80 30 10 0 0 DEQ 60 82 56 83 60 / 40 10 0 0 10 TXK 64 82 58 84 61 / 60 10 0 0 0 ELD 66 83 61 83 60 / 90 10 0 0 0 TYR 66 84 62 85 65 / 60 10 10 0 0 GGG 65 84 59 86 64 / 60 10 10 0 0 LFK 72 87 62 89 64 / 60 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/24
Hazardous weather outlook, Jun 1, 11:53 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 AM CDT SAT JUN 1 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1153 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION ALONG WITH A STRONG COLD FRONT. LARGE HAIL AND DAMAGING WIND GUSTS WILL LIKELY ACCOMPANY THESE THUNDERSTORMS AS THE FRONT CROSSES THE REGION. MOST OF THE SEVERE WEATHER WILL LIKELY REMAIN NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH THE AFTERNOON...WITH SOUTHERN AREAS EXPERIENCING THE MAJORITY OF STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 1, 9:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 4 SW EL DORADO 33.18N 92.71W
06/01/2013 UNION AR LAW ENFORCEMENT
TREE DOWN ON HWY 15
&&
EVENT NUMBER SHV1300210
25Local storm report, Jun 1, 9:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 6 ENE HAYNESVILLE 33.00N 93.04W
06/01/2013 CLAIBORNE LA LAW ENFORCEMENT
TREE DOWN ON ALTERNATE HWY 2
&&
EVENT NUMBER SHV1300211
25Local storm report, Jun 1, 9:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 SE DUBACH 32.68N 92.63W
06/01/2013 LINCOLN LA LAW ENFORCEMENT
TREE DOWN 2 MILES SE OF TOWN
&&
EVENT NUMBER SHV1300212
25Local storm report, Jun 1, 9:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 W DUBACH 32.70N 92.67W
06/01/2013 LINCOLN LA LAW ENFORCEMENT
TREE DOWN 1W OF TOWN
&&
EVENT NUMBER SHV1300213
25Local storm report, Jun 1, 9:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG FARMERVILLE 32.77N 92.40W
06/01/2013 UNION LA LAW ENFORCEMENT
TREES REPORTED DOWN ACROSS THE PARISH
&&
EVENT NUMBER SHV1300214
25Special weather statement, Jun 1, 9:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT SAT JUN 1 2013
LAZ001>005-010>013-020345-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-DE SOTO-JACKSON-LINCOLN-RED
RIVER-WEBSTER-
945 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...DE SOTO...CLAIBORNE...CADDO...BOSSIER...BIENVILLE
AND WEBSTER...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...
GRAMBLING...HAUGHTON...HEFLIN...MINDEN...RINGGOLD...RUSTON...
SIBLEY AND STONEWALL...
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF HOMER TO 7 MILES SOUTH OF GREENWOOD...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF HOMER TO 12 MILES SOUTHWEST OF
SHREVEPORT...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
ENTIRE LINE OF DEVELOPING STORMS....IN ADDITION TO VERY FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING STRIKES!!
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:28 PM CDT | Areal Flood Advisory | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more | 2 hr |
| Jun 1, 8:02 PM CDT | Areal Flood Advisory | SHV | Union | 118 min |
| Jun 1, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.